# SDR 99ZZZX192

- Difficulty date: July 6, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9214H
- Make and model: Piper PA 46-350P
- Aircraft serial: 4622114
- Engine: Lyc TIO540AE2A
- System (JASC): 7414 · Magneto/Distributor
- Part: Cam
- Condition: Worn
- Location: Magneto
- Part time: 238 hours
- Component: Slick, 6363
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE WOULD NOT START.  REMOVED MAG, FOUND CAM FOR POINTS WAS ROUNDED FLAT AND GEARS INSIDE WERE WORN BAD.  TALKED TO TECH REP WITH UNISON AND WAS TOLD ON A PRESSURED MAG, 238 HRS WAS MORE THAN THE MFG EXPECTS TO GET OUT OF THE PART.  THE NYLON REACTS TO THE MOISTURE INTRODUCED TO THE MAG WITH PRESSURIZATION OF A MAG AND TURNS THE NYLON PARTS TO GOO AND THAT 150 HRS IS ALL THAT SHOULD BE EXPECTED FROM THIS MAG.  THE MAGS A FEW YEARS AGO WERE MADE WITH PHENOLIC, BUT POINTS NEEDED TO BE ADJUSTED EVERY FEW HUNDRED HRS AND CHANGED TO NYLON.  THIS WORKS WELL EXCEPT WITH PRESSURIZED MAGS.  SUBMITTER STATED THE FAA SHOULD REQUIRE THAT PHENOLIC IS USED IN THE MFG OF A MAG TO BE USED ON A PRESSURIZED AIRPLANE.
